Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Jan 1, 2011, 3:23 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 3:23 AM CST (09:23 UTC)
- Expired
- Jan 12, 2011, 10:43 AM CST
- In force
- 11 days
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWUS43 KGLD 010923 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 223 AM MST SAT JAN 1 2011 COZ090-011600- /O.CAN.KGLD.WC.W.0002.000000T0000Z-110101T1600Z/ /O.EXA.KGLD.WC.Y.0003.000000T0000Z-110101T1600Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 223 AM MST SAT JAN 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING/DURATION...WIND CHILL VALUES WILL BE 15 DEGREES BELOW ZERO OR LESS THROUGH 9 AM. * WIND CHILL INFO...WIND CHILL VALUES OF 15 TO 20 DEGREES BELOW ZERO WILL BE COMMON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD TEMPERATURES WILL COMBINE WITH WINDS TO PRODUCE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011600- /O.CON.KGLD.WC.Y.0003.000000T0000Z-110101T1600Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 223 AM MST SAT JAN 1 2011 /323 AM CST SAT JAN 1 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING. * TIMING/DURATION...WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 DEGREES BELOW ZERO OR LESS EARLY THIS MORNING BEFORE WARMING AGAIN BY MID MORNING. * WIND CHILL INFO...WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO WILL BE COMMON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD TEMPERATURES WILL COMBINE WITH WINDS TO PRODUCE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
5 follow-up statements
936 WWUS43 KGLD 011557 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 857 AM MST SAT JAN 1 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011700- /O.EXP.KGLD.WC.Y.0003.000000T0000Z-110101T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 857 AM MST SAT JAN 1 2011 /957 AM CST SAT JAN 1 2011/ ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING. WHILE A FEW LOCATIONS HAVE WIND CHILL READINGS JUST BELOW ADVISORY CRITERIA...CONDITIONS WILL CONTINUE TO IMPROVE TO ABOVE ADVISORY CRITERIA OVER THE NEXT HOUR. $$
894 WWUS43 KGLD 112155 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 255 PM MST TUE JAN 11 2011 ...DANGEROUSLY COLD WIND CHILL VALUES EXPECTED AGAIN TONIGHT... .TEMPERATURES ACROSS THE REGION WILL QUICKLY FALL BELOW ZERO AFTER SUNSET THIS EVENING. THESE BITTERLY COLD TEMPERATURES COMBINED WITH WESTERLY WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILL VALUES BETWEEN 15 BELOW ZERO AND 30 BELOW ZERO ACROSS THE REGION. KSZ002>004-015-016-NEZ079>081-120700- /O.NEW.KGLD.WC.W.0002.110112T0000Z-110112T1700Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 255 PM MST TUE JAN 11 2011 /355 PM CST TUE JAN 11 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY. * TIMING/DURATION...TEMPERATURES WILL QUICKLY FALL BELOW ZERO EVENTUALLY FALLING GENERALLY TO BETWEEN 10 AND 15 DEGREES BELOW ZERO OVERNIGHT. WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL GENERATE DANGEROUSLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS ON WEDNESDAY. * WIND CHILL INFO...WIND CHILL VALUES WILL QUICKLY FALL TO LESS THEN 15 BELOW ZERO THIS EVENING...EVENTUALLY DROPPING TO 25 TO 30 BELOW ZERO DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090>092-KSZ001-013-014-027>029-041-042-120700- /O.NEW.KGLD.WC.Y.0003.110112T0000Z-110112T1700Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 255 PM MST TUE JAN 11 2011 /355 PM CST TUE JAN 11 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY. * TIMING/DURATION...TEMPERATURES WILL QUICKLY FALL BELOW ZERO AFTER SUNSET...EVENTUALLY FALLING TO AROUND 10 BELOW ZERO DURING THE OVERNIGHT HOURS. WEST TO NORTHWEST WINDS OF 5 TO 10 MPH WILL GENERATE BITTERLY COLD WIND CHILL VALUES THROUGH LATE WEDNESDAY MORNING. * WIND CHILL INFO...THE COMBINATION OF THE WIND AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF BETWEEN 15 AND 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
790 WWUS43 KGLD 120330 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 830 PM MST TUE JAN 11 2011 KSZ002>004-015-016-NEZ079>081-121200- /O.CON.KGLD.WC.W.0002.000000T0000Z-110112T1700Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 830 PM MST TUE JAN 11 2011 /930 PM CST TUE JAN 11 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY. * TIMING/DURATION...OVERNIGHT LOW TEMPERATURES WILL GENERALLY FALL INTO THE 10 TO 15 BELOW ZERO RANGE. WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS ON WEDNESDAY. * WIND CHILL INFO...WIND CHILL READINGS OF 25 TO 30 DEGREES BELOW ZERO WILL BE COMMON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090>092-KSZ001-013-014-027>029-041-042-121200- /O.CON.KGLD.WC.Y.0003.000000T0000Z-110112T1700Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 830 PM MST TUE JAN 11 2011 /930 PM CST TUE JAN 11 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ WEDNESDAY. * TIMING/DURATION...OVERNIGHT LOW TEMPERATURES WILL GENERALLY FALL INTO THE 5 TO 10 BELOW ZERO RANGE. WEST TO NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS ON WEDNESDAY. * WIND CHILL INFO...WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO WILL BE COMMON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
696 WWUS43 KGLD 120909 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 209 AM MST WED JAN 12 2011 COZ090-091-KSZ001-013-014-121700- /O.UPG.KGLD.WC.Y.0003.000000T0000Z-110112T1700Z/ /O.EXA.KGLD.WC.W.0002.000000T0000Z-110112T1700Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-THOMAS- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...COLBY 209 AM MST WED JAN 12 2011 /309 AM CST WED JAN 12 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION... LOW TEMPERATURES IN THE 10 TO 15 BELOW ZERO RANGE...COMBINED WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS. * WIND CHILL INFO...WIND CHILL READINGS OF 25 TO 30 DEGREES BELOW ZERO WILL BE COMMON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ002>004-015-016-NEZ079>081-121700- /O.CON.KGLD.WC.W.0002.000000T0000Z-110112T1700Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 209 AM MST WED JAN 12 2011 /309 AM CST WED JAN 12 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING. * TIMING/DURATION...LOW TEMPERATURES IN THE 10 TO 15 BELOW ZERO RANGE...COMBINED WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS. * WIND CHILL INFO...WIND CHILL READINGS OF 25 TO 30 DEGREES BELOW ZERO WILL BE COMMON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ027>029-041-042-121700- /O.CON.KGLD.WC.Y.0003.000000T0000Z-110112T1700Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 209 AM MST WED JAN 12 2011 /309 AM CST WED JAN 12 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING. * TIMING/DURATION...LOW TEMPERATURES WILL GENERALLY FALL INTO THE 5 TO 10 BELOW ZERO RANGE. WEST TO NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THE LATE MORNING HOURS. * WIND CHILL INFO...WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO WILL BE COMMON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
679 WWUS43 KGLD 121643 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 943 AM MST WED JAN 12 2011 COZ090-091-KSZ001>004-013>016-NEZ079>081-121745- /O.CAN.KGLD.WC.W.0002.000000T0000Z-110112T1700Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 943 AM MST WED JAN 12 2011 /1043 AM CST WED JAN 12 2011/ ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES ACROSS THE AREA HAVE WARMED TO ABOVE ZERO...AND WITH LIGHT WIND SPEEDS WIND CHILL READINGS HAVE ALSO WARMED TO ABOVE WARNING CRITERIA. $$ COZ092-KSZ027>029-041-042-121745- /O.CAN.KGLD.WC.Y.0003.000000T0000Z-110112T1700Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 943 AM MST WED JAN 12 2011 /1043 AM CST WED JAN 12 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ACROSS THE AREA HAVE WARMED TO ABOVE ZERO...AND WITH LIGHT WIND SPEEDS WIND CHILL READINGS HAVE ALSO WARMED TO ABOVE ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 5:50 PM CST, 9 hours 33 minutes earlier.
Area forecast discussion, Dec 31, 5:50 PM CST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MST FRI DEC 31 2010
.DISCUSSION...
253 PM MST FRI DEC 31 2010
17Z WATER VAPOR IMAGERY INDICATED CLOSED CIRCULATION CENTERED OVER
THE NORTHWEST CWA...WITH PV ANALYSIS INDICATING STRONGEST PV
ADVECTION TAKING PLACE ACROSS NORTHEAST NEB/SOUTHEAST SD. AT THE
SURFACE LOW CENTER WAS WELL TO THE EAST OF THE AREA WITH VERY COLD
AIRMASS ACROSS THE AREA WITH TEMPERATURES IN THE SINGLE DIGITS
PRETTY MUCH EVERYWHERE. MAIN CONCERNS FOR THE FORECAST WILL BE HOW
COLD THINGS GET TONIGHT AND THE POTENTIAL FOR WIND CHILL WARNING AND
ADVISORIES.
TONIGHT...CLOSED LOW CIRCULATION WILL CONTINUE TO LIFT TO THE
NORTHEAST THROUGH THE AFTERNOON AND EVENING HOURS...WITH WIDESPREAD
CAA ACROSS THE AREA BRINGING SUBSIDENCE AND AN END TO ANY PRECIP
THREAT FOR THE AREA. FOR THE MOST PART...ANY AFTERNOON PRECIPITATION
WILL LIKELY BE DRIVEN BY SHALLOW CONVECTION AND WILL END QUICKLY AS
THE SUN SETS. OTHERWISE...ISENTROPIC FIELDS AT 285K OFF BOTH THE NAM
AND GFS SUGGEST CWA WILL BE WELL REMOVED FROM POSSIBLE TROWAL
CIRCULATION AND INTO AN AREA OF DOWNGLIDE/SUBSIDENCE. WITH WINDS
DROPPING OF A BIT AS WELL...THINK THE THREAT FOR BLOWING SNOW WILL
DIMINISH IN THE EVENING. HAVE CONCERNS ABOUT HOW FAST THAT WILL
HAPPEN THOUGH...AS SFC LOW ACROSS SOUTH DAKOTA CONTINUES TO OCCLUDE
AND RETROGRADE TO THE WEST SOUTHWEST SOMEWHAT...WHICH MAY ALLOW
STRONGER GRADIENT AND WINDS TO LINGER INTO THE EVENING
SOMEWHAT...CAUSING BLOWING SNOW TO ALSO LAST INTO THE EVENING. AM
NOT ANTICIPATING BLSN TO BE ALL THAT WIDESPREAD SO WILL LET WINTER
WEATHER ADVISORY EXPIRE.
DANGEROUS WIND CHILLS ARE POSSIBLE OVERNIGHT EVEN AS WINDS DECREASE
AS AFTERNOON TEMPERATURES WILL ONLY CLIMB TO THE UPPER SINGLE DIGITS
BEFORE THINGS START TO COOL. THE ABSOLUTE MINIMUM OF HOW LOW WIND
CHILLS WILL GET IS TOUGH TO PIN DOWN AS WINDS WILL ACTUALLY HOLD UP
TEMPS A BIT...SO AS TEMPS REALLY DROP WINDS WILL ALSO WEAKEN. LOOKS
LIKE MOST OF THE AREA WILL FAIRLY EASILY MEET WIND CHILL ADVISORY
CRITERIA AS MANY SPOTS ALREADY AREA...BUT POTENTIAL FOR WARNING
CRITERIA NOT NEARLY AS CLEAR CUT. A MAJORITY OF SHORT RANGE MODELS
ACTUALLY HAVE TEMPS HOLDING STEADY OR RISING ACROSS THE NORTH
TONIGHT AS CLOUD COVER REMAINS OVER THE AREA. WITH UPSTREAM OBS NOT
INDICATING ANY POTENTIAL WAA...DO NOT THINK THIS IS A LIKELY
SCENARIO...BUT DOES LOWER CONFIDENCE TO THE POINT WHERE A MARGINAL
WARNING DOES NOT SEEM WARRANTED FOR MUCH OF THE NORTHERN CWA. ONLY
EXCEPTION TO THIS IS YUMA COUNTY...PARTICULARLY THE WESTERN PARTS
WHERE WIND CHILLS ALREADY AT -20 AND WILL LIKELY CONTINUE TO FALL
THROUGH THE EVENING.
TOMORROW-TOMORROW NIGHT...ANOTHER...WEAKER...SHORT WAVE TROUGH WILL
DROP SOUTH ALONG BACK EDGE OF LARGER TROUGH AND WILL SWEEP ACROSS
THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. WHILE THERE WILL
BE SOME FORCING FOR ASCENT...SOUNDINGS INDICATE ATMOSPHERE VERY
STABLE...MAKING A LARGE RESPONSE TO THE FORCING UNLIKELY. WHILE LOW
WILL BE IN THE PROCESS OF MOVING AWAY...STRONG WINDS WILL REMAIN
JUST OFF THE SURFACE THROUGH 21Z. HAVE CONCERNS THAT MAY SEE A
PERIOD OF BREEZY/WINDY CONDITIONS SHOULD BOUNDARY LAYER BECOME
SUFFICIENTLY DEEP. WITH IMPACTS OF SNOW COVER A BIT UNKNOWN AT THIS
POINT AM HESITANT TO BRING THE WINDS UP TOO MUCH...BUT HAVE
INCREASED THEM INTO BREEZY CATEGORY ACROSS EASTERN PORTIONS OF THE
AREA.
SUNDAY-MONDAY...CWA WILL BE IN BETWEEN DEVELOPING SHORT WAVE RIDGE
TO THE SOUTHWEST AND CONTINUED NORTHWESTERLY FLOW TO THE NORTH
THROUGH THE PERIOD. WHILE CWA WILL BE UNDER INFLUENCE OF RIGHT
ENTRANCE REGION OF H3 JET STREAK FOR A PORTION OF THE
PERIOD...ATMOSPHERE APPEARS TOO STABLE AND UNSATURATED TO WARRANT
ANY PRECIP THREAT THROUGH THE PERIOD.
IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT THROUGH
MUCH OF THE PERIOD. THERE ARE FAIRLY LARGE DIFFERENCES BETWEEN
OPERATIONAL MODELS AND ENSEMBLE MEMBERS WITH RESPECT TO TROUGH OFF
OF THE WEST COAST...BUT THESE DIFFERENCES DO NOT APPEAR TO HAVE A
LARGE IMPACT ON THE AREA. FLOW ALOFT WILL PRIMARILY BE NORTHWESTERLY
THROUGH THE PERIOD AND WHILE THERE DOES NOT APPEAR TO BE ANY SIG
PRECIP THREATS...HAVE CONCERNS THAT THIS PATTERN WILL HELP BRING
SEVERAL REINFORCING SHOTS OF COLD AIR...KEEPING OVERALL TEMPERATURES
DOWN. ALTHOUGH MODELS WARM THE OVERALL AIRMASS THROUGH THE PERIOD
WITH MIXED LAYER TEMPS CLIMBING MODESTLY THROUGH THE
PERIOD...OPERATIONAL MODELS ALONG WITH GEFS MEAN MSLP DATA MAINTAIN
A SERIES OF SFC HIGHS ACROSS THE AREA WHICH CAUSES SOME CONCERNS
THAT COLDER AIRMASS MAY STAY IN PLACE. THESE CONCERNS...ALONG WITH
POTENTIAL SNOW COVER IMPACTS...WILL KEEP TEMPERATURES ON THE COOL
SIDE OF GUIDANCE THROUGH THE PERIOD.
JRM
&&
.AVIATION...
450 PM MST FRI DEC 31 2010
FOR 00Z TAFS...WINDS HAVE BEGUN TO DECREASE ACROSS MUCH OF THE
AREA...THUS ENDING REDUCED VSBY DUE TO BLSN AT BOTH TERMINALS.
HOWEVER...SATELLITE IMAGERY INDICATES THAT THE BACKSIDE OF THE UPPER
LEVEL SYSTEM WILL IMPACT KMCK NEAR 00Z...SO HAVE INCLUDED A TEMPO FOR
REDUCED VSBY FROM -SN GIVEN SURROUNDING OBS. UNCERTAIN ATTM IF KGLD
WILL BE IMPACTED...AND IF SO HOW MUCH...SO WILL UPDATE IF NECESSARY.
MVFR CIGS ARE EXPECTED THROUGH 3-6Z....PRIMARILY AT KMCK. WINDS WILL
DECREASE OVERNIGHT...BUT KMCK MAY HAVE INCREASED WINDS THROUGH
TOMORROW AFTERNOON AS THE SYSTEM MOVES EASTWARDS AND CONTINUES TO
IMPACT THE TERMINAL. VFR CONDITIONS ARE EXPECTED BY LATE TOMORROW
MORNING AT BOTH LOCATIONS AS CIGS BEGIN TO INCREASE ACROSS THE AREA.
PMM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR KSZ001>003-013-014-027.
WIND CHILL ADVISORY UNTIL 9 AM MST /10 AM CST/ SATURDAY FOR
KSZ001>004-013>016-027>029-041-042.
NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR NEZ079>081.
WIND CHILL ADVISORY UNTIL 9 AM MST /10 AM CST/ SATURDAY FOR
NEZ079>081.
CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
COZ090>092.
WIND CHILL ADVISORY UNTIL 9 AM MST SATURDAY FOR COZ091-092.
WIND CHILL WARNING UNTIL 9 AM MST SATURDAY FOR COZ090.
&&Hazardous weather outlook, Dec 31, 6:15 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 515 PM MST FRI DEC 31 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 515 PM MST FRI DEC 31 2010 /615 PM CST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT VERY COLD WIND CHILL READINGS WILL OCCUR OVERNIGHT TONIGHT RANGING BETWEEN 15 TO 25 DEGREES BELOW ZERO. THE COLDEST WIND CHILL READINGS ARE EXPECTED TO OCCUR AT LOCATIONS ALONG AND NORTH OF HIGHWAY 36. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:56 PM CST | Wind Chill Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 17 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.